MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14051230
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr report with associated mfr# 2954740-2017-00222 and 3008264254-2017-00112.(b)(4).Concomitant medical products: micro catheter (prowler select lpes), a y connector (okay, goodman), and an enpower cable.Reporter ph# (b)(6).Based on the information, the reported event of resistance experienced and coil introducer damage could not be confirmed.The cashmere coil was not returned for analysis; however, a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.There is no current safety signal identified related to the reported event based on review of complaint history for the device.
 
Event or Problem Description
As reported by a healthcare professional during the procedure, resistance was experienced when a presidio10 coil (pc410073030/c23504) and a cashmere coil (crc14051230/s11722) were advanced through a prowler catheter (606s155fx/17574497).Introducer sheath of both the presidio10 coil and the cashmere coil were also damaged.The procedure was pre-endovascular aneurysm repair coil embolization at branch(es) of the left internal iliac artery.The patient was a (b)(6) male.The patient¿s vessel was heavily torturous and heavily calcified.The presidio10 coil was delivered however resistance was experienced with the prowler catheter.Reportedly the diameter of the prowler select lpes was small.The introducer sheath of the presidio 10 coil got damaged during framing.Therefore, it was replaced with a cashmere coil (crc14051230/s11722), but the sheath got damaged as well.Therefore, the micro catheter was replaced with other microcatheter (select plus), and a new coil was delivered (presidio8*30).The procedure was completed using micrus coil(s).Excessive force was not used when handling the complaint coils and no difficulty was experienced when handling the two complaint coils.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The products are not available for the investigation.No further information is available.

Brand Name
CASHMERE 14 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6771629
Report Number2954740-2017-00222
Device Sequence Number13637931
Product Code HCG
UDI-Device Identifier00878528004523
UDI-Public(01)00878528004523(17)210831(10)S11722
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue NumberCRC14051230
Device Lot NumberS11722
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Initial Report FDA Received Date08/07/2017
Patient Sequence Number1